Skip to main content

Kernels for products of Hilbert L-functions


We study kernel functions of L-functions and products of L-functions of Hilbert cusp forms over real quadratic fields. This extends the results on elliptic modular forms in Diamantis and O’Sullivan (Math Ann 346(4):897–929, 2010, Algebra Number Theory 7(8):1883–1917, 2013).

This is a preview of subscription content, access via your institution.


  1. 1.

    Choie, Y., Kim, H., Richter, O.: Differential operators on Hilbert modular forms. J. Number Theory 122, 25–26 (2007)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Choie, Y., Park, Y., Zagier, D.: Periods of modular forms on \(\Gamma _0(N)\) and products of Jacobi theta functions. J. Eur. Math. Soc. 21(5), 1379–1410 (2019)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Cohen, H.: Sur certaines sommes de séries liées aux périoded de formes modulaires, in Séminaire de théorie de nombres, Grenoble, (1981)

  4. 4.

    Diamantis, N., O’Sullivan, C.: Kernels of \(L\)-functions of cusp forms. Math. Ann. 346(4), 897–929 (2010)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Diamantis, N., O’Sullivan, C.: Kernels for products of \(L\)-functions. Algebra Number Theory 7(8), 1883–1917 (2013)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Freitag, E.: Hilbert modular forms. Springer, Berlin (2010)

    MATH  Google Scholar 

  7. 7.

    Garrett, P.B.: Holomorphic Hilbert modular forms. Brooks/Cole Publishing Company, Pacific Grove (1990)

    MATH  Google Scholar 

  8. 8.

    Kim, H., Sarnak, P.: Refined estimates towards the Ramanujan and Selberg conjectures. J. Am. Math. Soc. 16(1), 175–181 (2003)

    Article  Google Scholar 

  9. 9.

    Knopp, M., Robins, S.: Easy proofs of Riemann’s functional equation for \(\zeta (s)\) and of Lipschitz summation. Proc. Am. Math. Soc. 129(7), 1915–1922 (2001)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Kohnen, W., Zagier, D.: Modular forms with rational periods, Modular forms (Durham, 1983), 197–249, Ellis Horwood Ser. Math. Appl.: Stat. Oper. Res., Horwood, Chichester, (1984)

  11. 11.

    Manin, Y.: Periods of parabolic forms and \(p\)-adic Hecke series. Mat. Sb. (N.S.) 21, 371–393 (1973)

    Article  Google Scholar 

  12. 12.

    Neukirch, J.: Algebraic number theory. Springer, Berlin (1999)

    Book  Google Scholar 

  13. 13.

    Rankin, R.A.: The scalar product of modular forms. Proc. Lond. Math. Soc. 2(3), 198–217 (1952)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Shimura, G.: The special values of the zeta functions associated with Hilbert modular forms. Duke Math. J. 45(3), 637–679 (1978)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Stein, E.M., Weiss, G.: Introduction to Fourier analysis on Euclidean spaces. Princeton University Press, Princeton (1971)

    MATH  Google Scholar 

  16. 16.

    Zagier, D.: Modular forms whose Fourier coefficients involve zeta-functions of quadratic fields. In: Serre, J.-P., Zagier, D. (eds.) Modular functions of one variable, VI (Bonn, 1976). Lecture note in Math 627, pp. 105–169. Springer, Berlin (1977)

    Chapter  Google Scholar 

  17. 17.

    Zagier, D.: Modular forms and differential operators. K. G. Ramanujan memorial issue. Proc. Indian Acad. Sci. Math. Sci. 104(1), 57–75 (1994)

    MathSciNet  Article  Google Scholar 

Download references


The first author was supported by NRF2018R1A4A1023 590 and NRF2017R1A2B2001807. The second author was partially supported by by HIT Youth Talent Start-Up Grant and Grant of Technology Division of Harbin (RC2016XK001001). We thank the referee for the valuable remarks, which led to improvements in the paper.

Author information



Corresponding author

Correspondence to YoungJu Choie.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Choie, Y., Zhang, Y. Kernels for products of Hilbert L-functions. Math. Z. 295, 87–99 (2020).

Download citation


  • Hilbert modular form
  • Special L-values
  • Cusp form
  • Double Eisenstein series
  • Petersson inner product
  • Rankin–Cohen bracket
  • Kernel function

Mathematics Subject Classification

  • Primary 11F67
  • 11F41
  • Secondary 11F03